Hail, El Paso
- When
- July 25, 4:00 PM MST to 4:05 PM MST
- Where
- El Paso County, Colorado Spgs
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.833, -104.817
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 25, 1:21 PM MST, 2 hours 39 minutes earlier.
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO COLORADO
221 PM MDT WED JUL 25 2001
...MAIN CONCERN IS SEVERE POTENTIAL FOR TOMORROW...
...OTHER CONCERNS ARE MARGINAL SVR AND LOCAL HVY RAINS LATER TODAY...
CURRENTLY...SIMILAR PATTERN TODAY AS YDAY THIS TIME...THAT IS STORMS
DEVELOPING DOWN TOWARDS TAD WITH SCTD CONVECTION OVER REMAINDER OF
HIGHER TERRAIN. SFC ANALYSIS FIELDS WITH/MSAS &LAPS FIELDS
INDICATING FLOW HAS GONE UPSLOPE WITH HIGHER MOISTURE IN KS
ADVECTING WEST TOWARDS THE HIGHER TERRAIN. ON THE LARGER SCALE...
SIGNIF VORT OVER ARIZ MOVING SLOWLY E TO NE. MOISTURE PLUME OVER CO.
SHORT TERM...ANOTHER MCS IS ON THE WAY. ANTICIPATE IT WILL DEVELOP
OVER EC AND SE CO AND MOVE EAST AS IT DID YDAY. ANTICIPATE ONE OR
TWO SEVERE STORMS...MAINLY EL PASO AND FAR E PLAINS LATER THIS
AFTERNOON AND EVENING. LOCALLY HVY RAIN ALL OF E PLAINS POSSIBLE
WITH IT BEING A BIT MORE WIDESPREAD FARTHER EAST. PRECIP WILL END W
TO E LATER THIS EVENING.
TOMORROW...I AM ANTICIPATING A FAIRLY BUSY DAY WITH QUITE A BIT OF
THUNDERSTORM ACTIVITY...WITH SOME OF IT BEING SEVERE. MANY THINGS
WILL BE COMING INTO PLAY TOMORROW FOR SEVERE. THE USPLOPE WHICH HAS
BEEN WITH US SINCE EARLY THIS WEEK WILL CONTINUE OVER THE AREA
TOMORROW. LOTS OF LLVL MOISTURE IS IN PLACE FROM ALL OF THE MCS/S
WHICH HAVE BEEN OCCURRING THE LAST COUPLE OF EVENING. ALTHOUGH
THERE WILL BE SOME EARLY MORNING CLOUDS AROUND FROM TONIGHTS
CONVECTION...THERE SHOULD BE PLENTY OF SUN WHICH WILL INCREASE THE
CAPE TO 1500-2500 J/KG TOMORROW. THE MAIN FEATURES WHICH HAVE ME MOST
CONCERNED IS A A SHORT WAVE IS GOING TO TRACK RIGHT ACROSS NORTHERN
COLORADO TOMORROW. THIS TRACK WILL PLACE EAST CENTRAL COLORADO IN THE
STRONGEST MID LEVEL (40KNTS @ 500 MB OFF 12Z MESOETA) FLOW.
ALTHOUGH NONE OF THE FEATURES MENTIONED ABOVE ARE ALL THE
IMPRESSIVE (ALTHOUGH THE SHORT WAVE COMING OUT IS NOT ALL THAT
SHABBY)...THE COMBINATION OF *ALL* FEATURES OCCURRING AT THE SAME
TIME WILL LIKELY LEAD TO QUITE A BIT OF STRONG TO SEVERE ACTIVITY
ACROSS THE AREA TOMORROW. I AM EXPECTING A FEW NICELY ROTATING STORMS
TO BE ON THE KPUX 88D BY TOMORROW AFTERNOON. TORNADO POTENTIAL WILL
EXIST...ESPECIALLY IF THE LLVL WINDS (SFC-800 MB)...ARE STRONGER
THAN CURRENTLY PREDICTED). IT APPEARS ATTM THAT THE GREATEST THREAT
OF SEVERE IS GOING TO BE GENERALY NORTH OF US-50...WITH EL PASO
COUNTY/PALMER DIVIDE SEEING THE GREATEST THREAT. (NOTE THAT SPC HAS
NEARLY ALL OF COLORADO OUTLOOKED IN THERE DAY 2 PRODUCT. I WOULD
NOT BE ALL THAT SURPRISED IF WE ISSUE CONVECTIVE WARNINGS FOR THE
INTERIOR MTNS/SAN LUIS VALLEY TOMORROW).
ALTHOUGH SVR IS LIKELY TOMORROW...WILL ALSO HAVE TO BE CONCERNED
ABOUT FLASH FLOODING...FF THREAT WILL BE A CONCERN OVER THE HIGHER
TERRAIN *IF* STORMS BECOME ANCHORED/MOVE SLOW OVER THE HIGHER
TERRAIN...WHILE OVER THE E PLAINS ANY LOCALIZED HVY RAIN WILL BE A
PROBLEM AS THEY HAVE HAD QUITE A BIT THE LAST FEW DAYS.
FRIDAY...BROUGHT POPS DOWN AS WE SHOULD BE DRYING OUT. MOST OF
ENERGY MOVES E OF STATE...ALTHOUGH GRIDDED DATA HINTS AT TROUGH
HANGING BACK A BIT. WILL GO 30 POP MOST AREAS WITH TEMPS IN THE
UPPER 80S & 90S.
EXTENDED...FLOW GOES MORE ZONAL BY THE WEEKEND. THIS SHOULD DRY OUT
AREA...ESPECIALLY PLAINS DURING THIS PERIOD. MRF IS INDICATING
ANOTHER TROUGH DEVELOPING OVER THE GREAT BASIN EARLY NEXT WEEK. IF
THIS DOES OCCUR...THEN WE WILL LIKELY SEE MORE STORMS THIS TIME
PERIOD. HOWEVER...FOR NOW...I DO NOT PLAN ON CHANGING EXTENDED AS
THERE OTHER LONG RANGE MODELS NOT SHOWING THIS TROUGH AS DEEP.
HODANISH
.PUB....NONE.COZ058>081-252015- SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1100 AM MDT WED JUL 25 2001 ...SIGNIFICANT WEATHER OUTLOOK FOR SOUTHEAST AND SOUTH CENTRAL COLORADO... ...SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING FOR ONE OR TWO SEVERE THUNDERSTORMS GENERALLY NORTH OF HIGHWAY 50... ...LOCALLY HEAVY RAIN IS ONCE AGAIN POSSIBLE... THE COMBINATION OF MOIST UPSLOPE FLOW AND AN UNSTABLE ATMOSPHERE WILL ALLOW FOR THUNDERSTORMS TO DEVELOP OVER SOUTHEAST COLORADO AND THE SOUTHERN MOUNTAINS THIS AFTERNOON AND EVENING. ONE OR TWO OF THESE STORMS ARE EXPECTED TO BECOME MARGINALLY SEVERE...PRODUCING HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS TO 65 MPH. THE GREATEST THREAT OF SEVERE THUNDERSTORMS WILL BE NORTH OF HIGHWAY 50. THUNDERSTORMS SHOULD DEVELOP AFTER 1 PM OVER THE ADJACENT MOUNTAINS AND THEN MOVE EAST OVER THE PLAINS DURING THE MID AND LATE AFTERNOON. AS THE STORMS MOVE EAST...THEY WILL INTERACT WITH DEEPER LOW LEVEL MOISTURE...AND WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINS. AREAS MOST SUSCEPTIBLE TO FLOODING TODAY WILL BE KIOWA...BENT AND PROWERS COUNTIES...AS THESE AREAS HAVE SEEN SOME LOCALLY HEAVY RAIN THE LAST FEW DAYS. A MORE SIGNIFICANT THREAT OF SEVERE THUNDERSTORM ACTIVITY WILL OCCUR TOMORROW AFTERNOON AND EVENING OVER ALL OF SOUTHERN AND SOUTHEAST COLORADO AS A STRONG WEATHER SYSTEM MOVES ACROSS THE REGION. HODANISH
COZ058>081-252015- SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1100 AM MDT WED JUL 25 2001 ...SIGNIFICANT WEATHER OUTLOOK FOR SOUTHEAST AND SOUTH CENTRAL COLORADO... ...SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING FOR ONE OR TWO SEVERE THUNDERSTORMS GENERALLY NORTH OF HIGHWAY 50... ...LOCALLY HEAVY RAIN IS ONCE AGAIN POSSIBLE... THE COMBINATION OF MOIST UPSLOPE FLOW AND AN UNSTABLE ATMOSPHERE WILL ALLOW FOR THUNDERSTORMS TO DEVELOP OVER SOUTHEAST COLORADO AND THE SOUTHERN MOUNTAINS THIS AFTERNOON AND EVENING. ONE OR TWO OF THESE STORMS ARE EXPECTED TO BECOME MARGINALLY SEVERE...PRODUCING HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS TO 65 MPH. THE GREATEST THREAT OF SEVERE THUNDERSTORMS WILL BE NORTH OF HIGHWAY 50. THUNDERSTORMS SHOULD DEVELOP AFTER 1 PM OVER THE ADJACENT MOUNTAINS AND THEN MOVE EAST OVER THE PLAINS DURING THE MID AND LATE AFTERNOON. AS THE STORMS MOVE EAST...THEY WILL INTERACT WITH DEEPER LOW LEVEL MOISTURE...AND WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINS. AREAS MOST SUSCEPTIBLE TO FLOODING TODAY WILL BE KIOWA...BENT AND PROWERS COUNTIES...AS THESE AREAS HAVE SEEN SOME LOCALLY HEAVY RAIN THE LAST FEW DAYS. A MORE SIGNIFICANT THREAT OF SEVERE THUNDERSTORM ACTIVITY WILL OCCUR TOMORROW AFTERNOON AND EVENING OVER ALL OF SOUTHERN AND SOUTHEAST COLORADO AS A STRONG WEATHER SYSTEM MOVES ACROSS THE REGION. HODANISHq
The Pueblo radar (KPUX), 69 km away, was scanning. The volume nearest the first event began at 23:02 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2001Every state in 2001This day in weather historyWarnings in Colorado, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5259580, 5259581.